Constructive Approximation

, Volume 35, Issue 1, pp 73–88 | Cite as

Complete Asymptotic Expansion for Generalized Favard Operators

  • Ulrich Abel
  • Paul L. ButzerEmail author


In the present paper we consider a generalization \(F_{n,\sigma_{n}} \) of the Favard operators and study the local rate of convergence for smooth functions. As a main result we derive the complete asymptotic expansion for the sequence \(( F_{n,\sigma _{n}}f)( x)\) as n tends to infinity. Furthermore, we consider a truncated version of these operators. Finally, all results were proved for simultaneous approximation.


Approximation by positive operators Rate of convergence Degree of approximation Simultaneous approximation Asymptotic expansions 

Mathematics Subject Classification (2010)

41A36 41A25 41A28 41A60 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Becker, M.: Inverse theorems for Favard operators in polynomial weight spaces. Ann. Soc. Math. Pol., 1 Comment. Math. 22, 165–173 (1981) zbMATHGoogle Scholar
  2. 2.
    Becker, M., Butzer, P.L., Nessel, R.J.: Saturation for Favard operators in weighted function spaces. Stud. Math. 59, 139–153 (1976) zbMATHMathSciNetGoogle Scholar
  3. 3.
    Bernstein, S.: Complément à l’article de E. Voronovskaya “Détermination de la forme asymptotique de l’approximation des fonctions par les polynômes de M. Bernstein”. C. R. Acad. Sci. URSS 1932, 86–92 (1932) Google Scholar
  4. 4.
    Butzer, P.L., Nessel, R.J.: Fourier Analysis and Approximation. One-Dimensional Theory, vol. 1. Birkhäuser, Basel (1971) zbMATHGoogle Scholar
  5. 5.
    Favard, J.: Sur les multiplicateurs d’interpolation. J. Math. Pures Appl. IX 23, 219–247 (1944) zbMATHMathSciNetGoogle Scholar
  6. 6.
    Gawronski, W., Stadtmüller, U.: Approximation of continuous functions by generalized Favard operators. J. Approx. Theory 34, 384–396 (1982) CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Goodman, T.N.T.: Asymptotic formulas for multivariate Bernstein–Schoenberg operators. Constr. Approx. 11, 439–453 (1995) CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    López-Moreno, A.-J., Muñoz-Delgado, F.-J.: Asymptotic expansion of multivariate conservative linear operators. J. Comput. Appl. Math. 150, 219–251 (2003) CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    López-Moreno, A.-J., Martínez-Moreno, J., Muñoz-Delgado, F.-J.: Asymptotic expression of derivatives of Bernstein type operators. In: Proceedings of the Fourth International Conference on Functional Analysis and Approximation Theory, vol. II. Acquafredda di Maratea (Potenza), Italy, September 22–28, 2000. Suppl. Rend. Circ. Mat. Palermo 68(2), 615–624 (2002) Google Scholar
  10. 10.
    Nowak, G., Sikorska-Nowak, A.: On the generalized Favard–Kantorovich and Favard–Durrmeyer operators in exponential function spaces. J. Inequal. Appl. 2007, 75142 (2007) CrossRefMathSciNetGoogle Scholar
  11. 11.
    Pych-Taberska, P.: On the generalized Favard operators. Funct. Approx., Comment. Math. 26, 265–273 (1998) zbMATHMathSciNetGoogle Scholar
  12. 12.
    Pych-Taberska, P., Nowak, G.: Approximation properties of the generalized Favard–Kantorovich operators. Ann. Soc. Math. Pol., 1 Comment. Math. 39, 139–152 (1999) zbMATHMathSciNetGoogle Scholar
  13. 13.
    Sikkema, P.C.: On some linear positive operators. Indag. Math. 32, 327–337 (1970) MathSciNetGoogle Scholar
  14. 14.
    Voronovskaja, E.: Détermination de la forme asymptotique de l’approximation des fonctions par les polynômes de M. Bernstein. C. R. Acad. Sci. URSS 1932, 79–85 (1932) zbMATHGoogle Scholar
  15. 15.
    Walz, G.: Asymptotic expansions for multivariate polynomial approximation. J. Comput. Appl. Math. 122, 317–328 (2000) CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Fachbereich MNDTechnische Hochschule MittelhessenFriedbergGermany
  2. 2.Lehrstuhl A für MathematikRWTH Aachen UniversityAachenGermany

Personalised recommendations